Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 89, NWS Paducah, KY

April 2, 2006Bollinger County, Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 2, 2006, 5:48 PM CDT for Bollinger County, Wayne County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 5:48 PM CDT (22:48 UTC)
Expired
Apr 2, 2006, 6:30 PM CDT
In force
42 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Bollinger County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 131 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:50 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:00 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 2, 3:00 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SUN APR 2 2006

DISCUSSION...
SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF
SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE
FIRST 6 HOURS OR SO.

BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT.
WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS
AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM
PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM
FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE
REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV.
THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD
REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS.

15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST
TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY
THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND
FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH
DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER
AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN
CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR
MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A
MINIMUM.

AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS
FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW
MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH
STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST
CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER
SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS
LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG
TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN
AREAS WITHIN THE LINE.

WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE
FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL
NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS
AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST
AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD
SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY
PUSHES IN FROM THE WEST.

LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS
IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS...
DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID
CLOUDS TUE NIGHT.

NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS
STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST
CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE
WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z
SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS
SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH
OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS
ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH
THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN
THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT
ANY WAY JUST FOLLOWED THE GFS.

AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION
PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE
LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY
FROM WED THROUGH FRI AM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

GM/KH
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CDT SUN APR 2 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
501 AM CDT SUN APR 2 2006

...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS
EVENING.

SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE
REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE
STORMS.

SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER
THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE
POSSIBLE WITH THESE STORMS.

DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED
TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN
HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY.
THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE
THIS AFTERNOON AND EVENING.

SPODEN

In the hours before

Special weather statement, Apr 2, 4:23 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
423 PM CDT SUN APR 2 2006

ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112-
114-022300-
ALEXANDER IL-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-
FRANKLIN IL-JACKSON IL-JEFFERSON IL-JOHNSON IL-MISSISSIPPI MO-
NEW MADRID MO-PERRY IL-PERRY MO-PULASKI IL-RIPLEY MO-SCOTT MO-
STODDARD MO-UNION IL-WAYNE MO-WILLIAMSON IL-
423 PM CDT SUN APR 2 2006

...A LINE OF STRONG AND SEVERE THUNDERSTORMS WILL MOVE THROUGH
SOUTHEAST MISSOURI THIS EVENING...

THE LINE WAS MOVING EAST AT 40 TO 50 MPH AND WILL TRAVERSE SOUTHEAST
MISSOURI BETWEEN 430 PM...REACH THE MISSISSIPPI RIVER AROUND 7 PM.

IF YOU ARE IN THE PATH OF THESE STORMS TAKE COVER IN A STURDY
SHELTER UNTIL THEY HAVE PASSED.
Local storm report, Apr 2, 4:40 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
440 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 W VAN BUREN           37.01N 91.10W
04/02/2006  E1.75 INCH       CARTER             MO   TRAINED SPOTTER

&&

MIKEN
Local storm report, Apr 2, 4:50 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
450 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             VAN BUREN               37.01N 91.01W
04/02/2006  E1.25 INCH       CARTER             MO   EMERGENCY MNGR

&&

MIKEN
Local storm report, Apr 2, 5:02 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
502 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             PIEDMONT                37.15N 90.70W
04/02/2006  E0.88 INCH       WAYNE              MO   TRAINED SPOTTER

&&

MIKEN
Local storm report, Apr 2, 5:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
537 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             PUXICO                  36.95N 90.16W
04/02/2006  M0.88 INCH       STODDARD           MO   EMERGENCY MNGR

&&

SMITTY
Special weather statement, Apr 2, 5:45 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
545 PM CDT SUN APR 2 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-030000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
545 PM CDT (545 PM EST) SUN APR 2 2006

...A LINE OF STRONG AND SEVERE THUNDERSTORMS WILL TRAVERSE THE
AREA THIS EVENING...

THE LINE WAS MOVING THROUGH SOUTHEAST MISSOURI AT 6 PM. THE LINE WAS
MOVING EAST AT 50 MPH AND THE LEADING EDGE WILL BE FROM FAIRFIELD...
THROUGH PADUCAH...TO MAYFIELD KY BY 7 PM.

IF YOU ARE IN THE PATH OF THIS LINE OF STORMS TAKE COVER IN A STURDY
SHELTER UNTIL THEY HAVE PASSED.

KH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 6:48 PM CDTTornado WarningPAHBallard, Carlisle57 min
Apr 2, 6:52 PM CDTSevere Thunderstorm WarningPAHHenderson, Union68 min
Apr 2, 5:41 PM CDTSevere Thunderstorm WarningPAHPerry45 min
Apr 2, 5:51 PM CDTSevere Thunderstorm WarningPAHJackson54 min
Apr 2, 6:01 PM CDTSevere Thunderstorm WarningPAHAlexander, Union29 min
Apr 2, 6:06 PM CDTSevere Thunderstorm WarningPAHFranklin, Jefferson39 min
Apr 2, 6:22 PM CDTSevere Thunderstorm WarningPAHHamilton, Wayne53 min
Apr 2, 6:24 PM CDTSevere Thunderstorm WarningPAHWilliamson66 min
Apr 2, 6:24 PM CDTSevere Thunderstorm WarningPAHHardin, Johnson, Pope51 min
Apr 2, 6:30 PM CDTTornado WarningPAHAlexander, Union45 min
Apr 2, 6:36 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, White54 min
Apr 2, 6:38 PM CDTSevere Thunderstorm WarningPAHSaline67 min
Apr 2, 6:46 PM CDTSevere Thunderstorm WarningPAHGallatin59 min
Apr 2, 6:58 PM CDTTornado WarningPAHPulaski47 min
Apr 2, 4:10 PM CDTSevere Thunderstorm WarningPAHRipley35 min
Apr 2, 4:24 PM CDTTornado WarningPAHRipley36 min
Apr 2, 4:28 PM CDTSevere Thunderstorm WarningPAHCarter32 min
Apr 2, 4:41 PM CDTTornado WarningPAHCarter19 min
Apr 2, 4:50 PM CDTTornado WarningPAHButler40 min
Apr 2, 4:55 PM CDTTornado WarningPAHWayne50 min
Apr 2, 5:17 PM CDTSevere Thunderstorm WarningPAHPerry73 min
Apr 2, 5:31 PM CDTTornado WarningPAHPerry59 min
Apr 2, 5:32 PM CDTSevere Thunderstorm WarningPAHBollinger28 min
Apr 2, 5:39 PM CDTSevere Thunderstorm WarningPAHScott, Stoddard51 min
Apr 2, 6:12 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid18 min
Apr 2, 6:19 PM CDTTornado WarningPAHScott, Stoddard56 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.